MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 420619
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 3 of 3 e1: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
The distributor reported that the customer found spots with different color during the inbound inspection of the three dressings.The product was not used.A photograph depicting the issue was received from the complainant.
 
Event or Problem Description
To date, additional patient or event details were received which have been added in h11 (addl mfg narrative).
 
Additional Manufacturer Narrative
Additional information: this emdr is being submitted to include the below: d9: device available for evaluation has been selected as yes & date returned to mfg was added as well.H3: device evaluated by manufacturer? has been selected as yes.H6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary.Complaint: foreign matter within product, sterile products (e.G.Metal contamination in dressings, particulates within fluids, gels etc).Region: taiwan.Product / system application product (sap): 1703936 aquacel foam adh 12.5x12.5cm (1x10pk) nai.Lot: 4m00504.Date of manufacture: 05dec2024.Complaint reference: record in database.Sterilisation: (b)(4) ¿ 12/dec/2024.Batch size: (b)(4) secondary packs ((b)(4) primary units).A complaint in database was received from taiwan reporting spots of different colour observed during inbound inspection of the product.The complaint relates to material 1703936 ¿ lot 4m00504, manufactured on 05/dec/2024 and sterilised under (b)(4) on 12/dec/2024.The complaint report indicates three primary units were impacted from a batch size of (b)(4) secondary packs ((b)(4) primary units).One photograph was provided by the complainant showing dark surface marks on the pink polyurethane (pu) side of the foam dressing.The impacted physical samples were returned to convatec and received on 21/jan/2026 for evaluation.Inspection of the returned samples was conducted to determine the nature of the reported marks.Three dressings were evaluated with the following observations: dressing 1: a dark grey spot was observed on the foam dressing surface.Upon dismantling the dressing, a small blue particulate was identified embedded within the foam layer, indicating the presence of a foreign particle.Dressing 2: a larger single grey spot was observed on the surface of the dressing.Upon dismantling the product, localised delamination within the foam layer was identified, which created a shadow effect visible through the pink polyurethane film (pu) layer.This observation indicates that the visible mark was caused by internal foam structure variation rather than foreign contamination.Dressing 3: a small black fibre-like material was observed on the surface of the dressing.Given the fibrous nature of the contaminant and the manual interaction with the product during manufacturing, incidental fibre shedding from personnel garments or environmental sources during handling represents a potential introduction mechanism.Visual inspection on the delta 3 line was performed while the production line was in motion.Due to the small size and low contrast characteristics of textile fibres (approximately 0.1 mm width), detection during dynamic inspection can be challenging at standard inspection distances.However, a review of batch documentation confirmed no deviations in inspection procedures or operator practices during manufacture of the batch, and no abnormalities were recorded during in-process inspections.The complaint was confirmed based on the photographic evidence and evaluation of the returned physical samples.A batch record review (brr) was conducted for lot 4m00504.All quality control (qc) inspections and final release activities were completed and recorded as acceptable.No material-related or contamination-related issues were documented during manufacturing.Good manufacturing practice (gmp) compliance records confirm appropriate gowning, environmental monitoring, and adherence to approved manufacturing procedures during the production period.No nonconformances were raised during production of order (b)(4).A batch-specific trend review was performed for batch 4m00504, which identified no additional complaints associated with this batch.There was therefore no evidence of batch-specific recurrence or clustering of similar defects.A material-level trend review was conducted for material 1703936 ¿ aquacel foam adh 12.5x12.5cm (1x10pk) nai covering the previous 12 months.Three additional complaints associated with malfunction - foreign matter within product, sterile products were identified: a record in database ¿ philippines (lot 4m00889): distributor reported two dressings with coloured dots.Investigation concluded that the contamination mechanism could not be conclusively determined.The dark spots observed were consistent with several plausible sources, including incidental transfer of pigmented material or deposition of small airborne particulates prior to packaging.A record in database ¿ philippines (lot 4l01554): distributor reported four dressings with coloured dots.Investigation similarly concluded that the contamination mechanism could not be conclusively determined.Potential sources included incidental ink or dye transfer, airborne particulates, or contamination associated with incoming sub-component materials.No common contamination mechanism or manufacturing linkage has been identified across these events.The current complaint relates to three primary units reported with contamination.The total batch size was (b)(4) secondary units ((b)(4) primary units).Of these, (b)(4) secondary units have been distributed, with no additional feedback of similar issues, and (b)(4) units remain in distribution centre inventory with no reported defects.The observed complaint rate (3 primary units out of (b)(4) primary units = (b)(4)) remains extremely low relative to the total manufactured population.As per process instruction (pi) ¿ general inspection, the required inspection level for contamination for a batch of this size is acceptable quality level (aql) (b)(4), using an accept = 3 / reject = 4 sampling plan with a sample size of 315 units.The appropriate inspection regime was applied during manufacture through routine in-process and end-of-line inspections, and the acceptable quality level (aql) sample did not exceed the rejection threshold.Across the full manufactured population: batch record review, in-process inspections, and device history documentation identified no deviations or process-related trends.The observed defect rate remains below the nominal defect level associated with the acceptable quality level (aql) (b)(4) sampling plan, indicating that manufacturing inspection results remained within established acceptance criteria.No additional similar complaints have been identified across distributed units.Based on the available data, the reported events appear isolated in nature, with no indication of a systemic manufacturing failure mode.Based on work instructions (wi) risk assessment criteria, the event does not represent an increased risk to patient safety, device performance, or regulatory compliance.In alignment with work instructions (wi) complaint investigation requirements, corrective and preventive actions (capa) was not required, as the investigation did not identify a recurring defect pattern or systemic process issue.The batch remains within specification and acceptable quality limits, and the complaint will continue to be monitored through routine complaint trending and the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key23875839
Report Number1000317571-2025-00168
Device Sequence Number20000764
Product Code NAC
UDI-Device Identifier00768455123711
UDI-Public00768455123711
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number420619
Device Lot Number4M00504
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown